Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 17, 2010, 7:00 PM MST for Cochise County, Graham County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2010, 7:00 PM MST (02:00 UTC)
- Expired
- Jul 17, 2010, 7:30 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
931 WUUS55 KTWC 180200 SVRTWC AZC003-009-180230- /O.NEW.KTWC.SV.W.0021.100718T0200Z-100718T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 700 PM MST SAT JUL 17 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... SOUTHWESTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA... * UNTIL 730 PM MST * AT 654 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS THAT EXTEND FROM EXTREME SOUTHWEST GRAHAM COUNTY THROUGH MUCH OF NORTHWEST COCHISE COUNTY AS FAR SOUTH AS NEAR INTERSTATE 10. THESE STORMS ARE MOVING WEST AT 10 TO 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT DAVID...KARTCHNER CAVERNS STATE PARK AND CASCABEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3179 11043 3259 11043 3264 11007 3202 10998 TIME...MOT...LOC 0158Z 076DEG 11KT 3235 11027 $$
2 follow-up statements
017 WWUS55 KTWC 180214 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 714 PM MST SAT JUL 17 2010 AZC003-009-180230- /O.CON.KTWC.SV.W.0021.000000T0000Z-100718T0230Z/ GRAHAM AZ-COCHISE AZ- 714 PM MST SAT JUL 17 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR NORTHWESTERN COCHISE AND SOUTHWESTERN GRAHAM COUNTIES... AT 706 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULESHOE RANCH PRESERVE...OR 28 MILES WEST OF WILLCOX... MOVING WEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3179 11043 3259 11043 3264 11007 3202 10998 TIME...MOT...LOC 0214Z 076DEG 11KT 3234 11033 $$
092 WWUS55 KTWC 180230 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 730 PM MST SAT JUL 17 2010 AZC003-009-180238- /O.EXP.KTWC.SV.W.0021.000000T0000Z-100718T0230Z/ GRAHAM AZ-COCHISE AZ- 730 PM MST SAT JUL 17 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COCHISE AND SOUTHWESTERN GRAHAM COUNTIES WILL EXPIRE AT 730 PM MST... RADAR INDICATES THAT THE STORMS OVER NORTHWEST COCHISE COUNTY AND SOUTHWEST GRAHAM COUNTY HAVE DECREASED IN INTENSITY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 730 PM MST. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO NORTHEAST PORTIONS OF PIMA COUNTY DURING THE NEXT HOUR. LAT...LON 3179 11043 3259 11043 3264 11007 3202 10998 TIME...MOT...LOC 0228Z 076DEG 11KT 3233 11038 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SAT JUL 17 2010 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN JUST TO THE NORTH OF SOUTHERN ARIZONA OVER THE NEXT FEW DAYS. THIS WILL RESULT IN FAVORABLE EASTERLY FLOW FOR INCREASED AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY. && .DISCUSSION...WE DIDN'T HAVE TO WORK THROUGH NEARLY AS MUCH DEBRIS CLOUD THIS MORNING COMPARED TO YESTERDAY MORNING. PLENTY OF SUNSHINE HAS ADDED TO A MOIST AND UNSTABLE ATMOSPHERE. THE MORNING SOUNDING WAS SIMILAR TO YESTERDAY EXCEPT ITS WETTER WITH BETTER SHEAR. AN EASY AND EARLY START FOR THE MOUNTAINS HAS TURNED INTO A BUSY AFTERNOON WITH STORMS EASILY SUPPORTED IN VALLEY LOCATIONS. STRONG OUTFLOWS WITH SEVERE SIGNATURES AND HEAVY RAINFALL. AS GUESSED THIS IS TURNING OUT TO BE THE BUSIEST AFTERNOON AND EVENING OF THE SEASON SO FAR. THE HIGH CENTER IS STILL PARKED A LITTLE TO CLOSE JUST TO OUR NORTH...SO MID LEVELS NOT QUITE AS COOL AS ONE MIGHT LIKE...AND THE FLOW IS STILL ON THE WEAKER SIDE. WILL HAVE TO WATCH FOR HEAVY RAIN AS A CONCERN AS WELL AS WET MICROBURSTS. THE HIGH SHIFTING EASTWARD NEXT WEEK WILL STILL KEEP US IN A RELATIVELY FAVORABLE SOUTHERLY FLOW AS MEXICO IS A BUSY PLACE UNTIL FURTHER NOTICE. SO...CHANCE OF SHOWERS AND THUNDERSTORMS TO CONTINUE BUT NOTHING TO POINT AT AS A PARTICULAR ENHANCEMENT EMBEDDED IN THE FLOW UPSTREAM AT THIS POINT. && .AVIATION...SCT TSRA/SHRA DEVELOPING. CLOUD DECKS MOSTLY 8-12K FT AGL THRU THE PERIOD...LOWER WITH RESTRICTIONS TO VISIBILITY UNDER STRONGER STORMS. SURFACE WIND THRU SUNDAY MORNING GENERALLY LESS THAN 10 KTS... ALTHOUGH WIND GUSTS APPROACHING 45 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SUFFICIENT DEEP MOISTURE FOR A DAILY CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 17, 10:20 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST SAT JUL 17 2010 AZZ019-029>035-181400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1020 AM MST SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE ATMOSPHERE IS IN PLACE ACROSS SOUTHEAST ARIZONA TODAY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A WEAK DISTURBANCE IN SOUTHERN NEW MEXICO WILL CONTINUE TO TRACK WEST INTO THE SOUTHEAST CORNER OF THE STATE. THIS WILL RESULT IN A STRONGER FLOW IN THE LOWER TO MIDDLE LEVELS OF THE ATMOSPHERE...ALLOWING STORMS TO BECOME MORE ORGANIZED. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND LOCALIZED HEAVY RAINFALL. RAINFALL AMOUNTS NEAR THE STRONGEST STORMS MAY APPROACH ONE INCH...WHICH MAY PRODUCE LOCALIZED FLOODING PROBLEMS. THIS DISTURBANCE WILL NOT ONLY INCREASE THE COVERAGE OF STORMS LATE THIS AFTERNOON AND EVENING...BUT MAY ALLOW STORMS TO PERSIST INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FAVORABLE FLOW PATTERN WILL CONTINUE SUNDAY. EXPECT ANOTHER DAY OF ELEVATED THUNDERSTORM CHANCES...WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 17, 5:14 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
514 PM MST SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN MESCAL 31.99N 110.43W
07/17/2010 M0.98 INCH COCHISE AZ MESONET
RAIN FELL IN ONLY 30 MINUTES.
&&
PYTLAKLocal storm report, Jul 17, 5:26 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
526 PM MST SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 3 ESE TUCSON INTERNATIO 32.10N 110.89W
07/17/2010 PIMA AZ FIRE DEPT/RESCUE
POWER LINES DOWN IN TWO DIFFERENT LOCATIONS SOUTH SIDE OF
TUCSON...JUST NORTHEAST OF TUCSON INTERNATIONAL AIRPORT.
&&
PYTLAKLocal storm report, Jul 17, 5:37 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
537 PM MST SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN 1 SE RITA RANCH 32.10N 110.77W
07/17/2010 M1.14 INCH PIMA AZ TRAINED SPOTTER
RAIN FELL IN ONLY 30 MINUTES.
&&
PYTLAKLocal storm report, Jul 17, 5:44 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
544 PM MST SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SE RITA RANCH 32.10N 110.77W
07/17/2010 PIMA AZ TRAINED SPOTTER
SEVERAL TREES DOWNED. ALSO 1.15 INCHES OF RAIN IN 30
MINUTES.
&&
PYTLAKLocal storm report, Jul 17, 5:46 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
546 PM MST SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 SSE RITA RANCH 32.10N 110.78W
07/17/2010 M1.00 INCH PIMA AZ TRAINED SPOTTER
MOST RAIN FELL IN ONYL 15 MINUTES.
&&
PYTLAKLocal storm report, Jul 17, 6:17 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
617 PM MST SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG SELLS 31.92N 111.88W
07/17/2010 PIMA AZ LAW ENFORCEMENT
WINDOWS BLOWN OUT OF HOUSE.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:22 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| Jul 17, 5:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 17, 5:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 17, 5:46 PM MST | Areal Flood Advisory | TWC | Pima | 34 min |
| Jul 17, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 63 min |
| Jul 17, 6:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 30 min |
| Jul 17, 6:37 PM MST | Areal Flood Advisory | TWC | Cochise | 83 min |
| Jul 17, 6:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 17, 7:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 17, 8:31 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Jul 17, 8:54 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 17, 8:56 PM MST | Special Weather Statement | TWC | 49 min | |
| Jul 17, 9:23 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 52 min |
| Jul 18, 12:49 PM MST | Special Weather Statement | TWC | Greenlee | 41 min |
| Jul 18, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 27 min |
| Jul 18, 3:57 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 63 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.